PL EN


Preferences help
enabled [disable] Abstract
Number of results
2015 | 86 | 2 | 94-96
Article title

Multiple colon perforation as a fatal complication during treatment of metastatic melanoma with ipilimumab – case report

Content
Title variants
Languages of publication
EN
Abstracts
EN
Ipilimumab, an anticancer drug, is an anti-CTLA4 monoclonal antibody. It is used in treatment of disseminated melanoma. Therapy is associated with high risk of complications. One of the most serious, although one of the rarest is perforation of gastrointestinal tract. In this case report we describe a 52-year old male, with disseminated melanoma with unknown starting point, treated with anti- CTLA4 monoclonal antibody. After 3rd dose of drug administration, bloody diarrhea and acute abdominal pain occurred as a symptom of gastrointestinal perforation. A single perforation was sutured during laparotomy. Symptoms of acute abdomen returned after 10 days. Pus-faecalperitonitis, symptoms of necro-hemorrhagic colitis and multilocal perforation of the colon were found during relaparotomy. Pancolectomy with end ileostomy was performed. Few hours since relaparotomy pacient died due to multiple organ failure. The purpose of this case report is to draw attention to a risk of multilocal colon perforation in patient treated with ipilumumab.
Keywords
Publisher
Year
Volume
86
Issue
2
Pages
94-96
Physical description
Dates
published
1 - 02 - 2014
online
25 - 03 - 2014
References
  • 1. Bugelski PJ, Martin PL: Concordance of preclinical and clinical pharmacology and toxicology of therapeutic monoclonal antibodies and fusion proteins: cell surface targets. Br J Pharmacol 2012; 166(3): 823-46[WoS]
  • 2. Lyall A, Vargas HA, Carvajal RD et al.: Ipilimumab- induced colitis on FDG PET/CT. Clin Nucl Med. 2012; 37(6): 629-30.[Crossref][WoS][PubMed]
  • 3. Johnston RL, Lutzky J, A Chodhry et al.: Cytotoxic T-lymphocyte-associated antigen 4 antibodyinduced colitis and its management with infliximab.Dig Dis Sci 2009; 54(11): 2538-40.[WoS]
  • 4. Minor D, Chin K, Kashani-Sabet M: Infliximab in the treatment of anti-CTLA4 antibody (Ipilimumab) induced immune-related colitis.[PubMed]
  • 5. Koch Ch, Paetzold S, Trojan J: Enetrocolitis in a patient being treated with ipilimumab for metastatic melanoma. Gastroenterology 2012; 143(2): 298, 504-05.[WoS]
  • 6. Jeter JM, Cranmer LD, Marsh EM: Ipilimumab pharmocotherapy in patients with metastatic melanoma. Clin Med Insights Oncol 2012; 6: 275-86.
  • 7. Beck KE, Blanfield JA, Tran KQ et al.: Enerocolitis in patiens with cancer after anibody blockade of cytotoxic T-lymphocyte-associated antigen 4. J ClinOncol 2006; 24(15): 2283-89.
Document Type
Publication order reference
YADDA identifier
bwmeta1.element.-psjd-doi-10_2478_pjs-2014-0017
Identifiers
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.